Hail, Licking
- When
- May 6, 7:36 PM EST to 7:40 PM EST
- Where
- Licking County, Newark
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.067, -82.400
1 hail, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 6, 2:45 PM EST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 345 PM EDT TUE MAY 6 2003 STILL WAITING TO SEE IF SHOWERS AND THUNDERSTORMS WILL ACTIVE THIS AFTERNOON. VISIBLE SATELLITE IMAGERY SHOWS CU FIELD TRYING TO BECOME MORE CONGESTED IN NATURE ACRS OHIO. MEANWHILE...WHAT WAS DYING CONVECTION OVER SE IL IS NOW STARTING TO REFIRE AGAIN. SFC ANALYSIS SHOWS A NEARLY STATIONARY FRONT FROM NW PA INTO CNTRL OHIO...CNTL IN AND IL. RUC AND ETA/GFS AND WATER VAPOR IMAGERY SHOW THAT THERE SHOULD BE A MID LVL SW/V OVER THE MIDDLE OHIO VLY ATTM. EXPECTING THIS SW/V ALONG WITH A FEW MORE HOURS OF HEATING...TO TRIGGER SOME SHOWERS AND THUNDERSTORMS ACRS ALL BUT THE FAR NRN CWFA. THESE SHOWERS AND STORMS SHOULD DIE DOWN AROUND MIDNIGHT ONCE SW/V AND SFC HEATING CEASE. ANOTHER SIGNIFICANT S/WV MOVING INTO KS ATTM IS PROGGED TO CROSS THE REGION ON WEDNESDAY. THIS SW/V...ALONG WITH LOW LVL CONV PROVIDED BY A LOW LVL JET...SHOULD PERTURB A SFC LOW ALONG OUR STATIONARY FRONT. AM EXPECTING A DEVELOPING MCS TO GET GOING ACRS MO AND IL...MOVING EASTWARD INTO THE CWFA BY LATE TONIGHT AND CONTINUING INTO THE FIRST PART OF WEDNESDAY. AIRMASS IS MUCH MORE JUICY WITH THIS SYSTEM AS PRECIP EFFICIENCIES OF 1.25 TO 1.50 INCHES ARE FORECAST. WITH THE RECENT HEAVY RAINS AND FFG VALUES DROPPING TO 0.4 TO 0.8 INCHES PER HOUR ACRS THE CNTRL AND SRN CWFA...THUNDERSTORMS WITH THIS COMPLEX COULD CAUSE MORE FLOODING PROBLEMS. AS A RESULT...WILL ISSUE A FLOOD WATCH FOR LATE TONIGHT INTO WEDNESDAY AFTN FOR ALL BUT THE WAPAKONETA REGION. WE SHOULD GET A BREAK IN THE PCPN WEDNESDAY AFTN BEFORE AFOREMENTIONED STATIONARY FRONT BEGINS TO MOVE SOUTH AS A COLD FRONT AS AN UPSTREAM MID LVL SW/V RIDGE PUSHES THE FRONT SOUTH LATE WEDNESDAY AFTN AND EVENING. IF WE SEE SOME BREAKS IN THE CLOUDS WEDNESDAY AFTN...A FEW SHOWERS AND THUNDERSTORMS MAY REDEVELOP. WILL PLACE A CHC FOR THE LATE AFTN AND EVENING FOR THE CNTRL AND SRN CWFA. THURSDAY LOOKS TO BE QUIET FOR A CHANGE BEFORE ANOTHER WARM FRONT PIVOTS THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY MORNING...WHERE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED. .ILN...FLOOD WATCH LATE TONIGHT INTO WEDNESDAY AFTN FOR ALL LOCATIONS EXPECT FAR NRN ZONES (WAPAKONETA REGION). HICKMAN
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A FRONTAL BOUNDARY WILL STALL OUT ACROSS SOUTHERN OHIO TODAY. THIS WILL BE THE FOCUS FOR THE DEVELOP OF SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. SOME OF THE THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AR
The Cincinnati radar (KILN), 141 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
1 hail, 1 flood. Local standard time, as filed.
Slow moving thunderstorms produced around two inches in about an hour across the southwestern part of the county. High water was reported across State Route 310 near Pataskala.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362541, 5362542.